MAUDE Adverse Event Report: MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A replacement pump was sent to the customer.The product involved in the complaint was not returned for evaluation/investigation at this time.  therefore, no conclusions can be made as to the cause of the event.It cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.Reported issues of mastitis are under investigation in (b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.   the risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis."  riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
The customer reported to customer service on (b)(6) 2017, that she had low suction on her pump in style breast pump.The customer also stated that has mastitis and was prescribed clindamycin by her doctor.
 
Additional Manufacturer Narrative
The customer was contacted by a medela clinician on (b)(6) 2017, at which time she reported that her replacement pump was working without issue.The customer also reported that her mastitis was resolved.The customer stated that she was taking lecithin and her plugged ducts resolved.The medela clinician informed her that if repeated plugged ducts occur despite taking lecithin, that another option to empty more efficiently is the use of a symphony pump.The medela clinician also referred her to the website for (b)(6) information and rental locations.The attached product evaluation determined that the returned pump operated to specification and passed all functional tests, including minimum and maximum vacuum and cycle tests for single and double pumping in both stimulation and expression modes when using the customer's kit.It was noted in the product evaluation that the valves that were returned with the pump were non-medela product.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key6523579
Report Number1419937-2017-00126
Device Sequence Number734505
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public0100020451570815
Combination Product (Y/N)N
Initial Reporter StateOR
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Device Lot Number433260
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;